MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-6-HX-ES
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the axium coil could not be detached.It was reported that the physician tried to detach the coil 3 times with the instant detacher (id), and 3 times with a second id.The doctor tried to detach manually with the hypotube twice, but the coil would not detach.There was said to be no issues with the ids. the devices were prepared according to the instructions for use (ifu). the coil was replaced, and the event was said to be not associated with the patient.Ancillary devices include a stryker sl-10 microcatheter.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received indicated the vessel tortuosity was normal.There were no issues encountered prior to the non-detachment, and there was no damage to the pushwire observed after removal.The patient information, lesion characteristics, and instant detacher lot # were unknown.
 
Additional Manufacturer Narrative
H3: product analysis findings: the axium prime pushwire was returned for evaluation inside of a biohazard bag and a shipping box.There was no sl-10 catheter, implant coil, detached element or instant detacher returned with the pushwire.The implant coil appeared to be detached from the pushwire.The shield coil was found intact and no damage.The coin was not present against the lumen stop as it was pulling back.The pushwire was found to be broken at the break indicator; with the release wire pulling back; indicative that manual detachment was attempted at this location.The break indicator, positive load indicator, ai and coupler tubing were found to be missing and not returned.Bends were found at 42.0cm to 61.0cm from the proximal end of the pushwire.Under the microscope, the outer jacket was then removed to gain access the coin.The coin was measured in 3 locations (0.078mm @ 0.063mm; measured 0.086mm @ 0.127mm; measured 0.099mm @ 0.275mm) and found to be within specifications.The inner diameter of the lumen stop and the inner d iameter of the retainer ring were found to be visually acceptable.The lumen stop inner diameter (id) was measured to be 0.00274¿ and found to be within specification.The retainer ring inner diameter (id) was measured to be 0.00460¿and found to be within specification.The sl-10 catheter appeared to be compatible for use with the axium prime coil as it has a labeled inner diameter (id) of 0.0165".All other subassemblies appeared to be normal.No other anomalies were observed.Based on the analysis performed, the axium prime coil was not confirmed to have "non-detachment" issue as the pushwire was returned with the implant coil already detached.Bends were found on the pushwire.Based on the returned device, there was evidence of manual detachment attempt to detach the coil as the pusher was found to be broken at the manual detachment location and retained by the release wire; with the coin pulled back from the lumen stop.The pulling back of the coin from the lumen stop may have contributed to the detachment of the implant coil from the pushwire.There was no non-conformance to specification identified that that led to the non-detachment issue.The review of lot history records shows that the finished device has met all manufacturing requirements and specifications during final assembly and quality inspection.Since the catheter, instant detacher, implant coil and the detached element, break indicator, positive load indicator, ai and coupler tubing were not returned; any contribution of the catheter, instant detacher, implant coil and detached element, break indicator, positive load indicator, ai and coupler tubing to the non-detachment could not be determined.H6.Event coding based on analysis results.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11628776
Report Number2029214-2021-00405
Device Sequence Number3683328
Product Code KRD
UDI-Device Identifier00847536032262
UDI-Public00847536032262
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2023
Device Model NumberAPB-3-6-HX-ES
Device Catalogue NumberAPB-3-6-HX-ES
Device Lot NumberA990144
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2021
Supplement Date Received by Manufacturer04/08/2021
06/14/2021
Initial Report FDA Received Date04/07/2021
Supplement Report FDA Received Date04/30/2021
06/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1